Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Hair Thinning

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

thin hair - BY

what does it mean when a person with AIDS hair starts to thin is that a stage of concern ...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hair thinning can be the result of many things; with HIV infection, one should ask about nutritional status, thyroid function and the possibility of drug reactions. I have seen a fair amount of hair loss in association wiht the use of boosted... Read more »

thinning hair

I have had HIV for more than 8 years and I have just started taking medication this year. I had... Read more »

Unexplained all over body hair thinning JB

I've been HIV+ since 1990. I am on 3 drug combination therapy (Indinavir-'97,... Read more »
Articles
TheBody.com

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

Bone problems have quietly emerged as a major health issue for people with HIV, and HIV meds may be at least partly to blame, according to recent research. The findings add to a growing body of evidence that suggest HIV health care providers and the... Read more »
U.S. Centers for Disease Control and Prevention

Indonesia's Insulation From HIV/AIDS Wears Thin

The cultural and religious norms that have spared Indonesia from an HIV/AIDS epidemic may be the same factors that hinder prevention efforts in the country, experts warn. Indonesia shares the same ingredients that sparked an HIV/AIDS epidemic in... Read more »
Project Inform

Thin Pipeline Reveals Three Possible HIV Drugs

In several poster presentations at CROI 2009 in Montreal, Canada, three possible new compounds with anti-HIV activity were highlighted. The three compounds, from a very thin pipeline of possible new HIV drugs, are all in early safety study. Should... Read more »
U.S. Centers for Disease Control and Prevention

Louisiana: HIV/AIDS Patients' Health Care Options Thin

Since June 1, the state AIDS Drug Assistance Program (ADAP) for low-income patients has turned away 177 qualified applicants, canceled several provider contracts, and slashed funding to community clinics, all in a bid to plug an $11.7 million budget... Read more »
Connect With Others

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

hair loss?

Posted by Anonymous, 3 Replies
In the last year I have lost alot of my hair, has anyone else experience this as a problem or is it from something other than HIV? Read more »

hair loss

Posted by Anonymous, 3 Replies
can anyone tell me of any experience they have had with hair loss?

i am a 50 year old woman, recently diagnosed with hiv, probably had 5 years. always had thin hair but this is ridiculous! mother died 3 months ago and during that really stressful... Read more »

Hair Loss

Posted by Anonymous, 2 Replies
I was just reading a question to Dr. Henry about hair loss and Crixivan. I'm on Crixivan, Epivir and AZT. I've been on this regimen since the advent of protease inhibitors. Early on I lost ALL of my underarm hair, thigh hair and butt hair. I've... Read more »